Hazard Regression for Interval-Censored Data with Penalized Spline
Authors: Cai, Tianxi; Betensky, Rebecca A.
Source: Biometrics, Volume 59, Number 3, September 2003 , pp. 570-579(10)
This article introduces a new approach for estimating the hazard function for possibly interval- and right-censored survival data. We weakly parameterize the log-hazard function with a piecewise-linear spline and provide a smoothed estimate of the hazard function by maximizing the penalized likelihood through a mixed model–based approach. We also provide a method to estimate the amount of smoothing from the data. We illustrate our approach with two well-known interval-censored data sets. Extensive numerical studies are conducted to evaluate the efficacy of the new procedure.
Document Type: Research Article
Publication date: September 1, 2003